MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES

MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES
Model Number W5-6-2-MVI-3
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a web device was deployed into an aneurysm without difficulty.It was resheathed and redeployed two times to achieve optimal placement.Three detachment attempts were made with the controller and the device partially detached.The catheter was advanced and used to detach the web from the pusher.There was no intervention.The patient was stable and intact post procedure.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently ongoing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: -delivery system (pusher) -web implant 8x5 -introducer -via 27 microcatheter items not returned for evaluation: -dispenser hoop -controller -web implant 6x2 visual analysis of the returned items found the web device returned partially advanced into the via 27 microcatheter, and the hypotube kinked at the hypotube to connector junction.Upon further inspection, it was found that the size of the returned web implant differed from the reported implant size.The web size specified in the reported complaint was 6x2; however, the measurement of the returned web implant was 8x5.Further investigation was conducted to see whether the returned device exhibited a detachment issue.Tested the returned device with an in-house controller and gave red lights.However, the delivery system resistance was measured to be 69.1 (spec= 66-78), which is within specification.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, but the heater coil did not show signs of activation using a detachment controller.The continuity testing failure may be attributed to the kink observed on the hypotube.The reported complaint is non-verifiable as the incorrect device was returned for evaluation.The web size specified in the reported complaint was 6x2; however, the measurement of the returned web implant was 8x5.Without the return and physical evaluation of the reported device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18071050
Report Number2032493-2023-01032
Device Sequence Number7665677
Product Code OPR
UDI-Device Identifier00842429117996
UDI-Public(01)00842429117996(11)230419(17)260331(10)0000348500
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberW5-6-2-MVI-3
Device Lot Number0000348500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown